Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
156 Doctors are Online

Using keflex for cellulitis and septra for UTI. Have ketons, wbc, and creatinine in urine. Profuse sweating, chills and anxiety. Septic?

User rating for this question
Answered by

General & Family Physician
Practicing since : 2004
Answered : 537 Questions
I have been on keflex for cellulitis, septra for uti, cipro for uti, still have ketons, wbc, and creatinine in urine. No temp, bs70. Profuse sweating, chills, extreme fatigue, anxiety, chest tightness,. Am I septic??
Posted Mon, 23 Sep 2013 in Infections
Answered by Dr. Sujeet N Charugulla 6 hours later
Brief Answer:
Maybe, but other 2 possibilities.

Detailed Answer:
Hello and thanks for your query.

I shall make an effort to provide you with good professional recommendations specific to your questions.

With your present issues, and the background history, I would consider the following possibilities for you :

1. Antibiotic drug resistance. With 3 antibiotics used in your past, and still having issues with overall health - this may have occurred due to extremely powerful MDR (Multi-Drug Resistant) bacteria that lead to your cellulitis and UTI. Here, repeat sensitivity and cultures need review for zeroing on the right choice of the antibiotic if need be. But, one good sign against this is absence of fever. But, a higher antibiotic may be necessary.

2. Mild complications of septicemia of ARDS (Acute chest tightness resulting in breathing difficulties, lack of oxygen in lungs resulting in extreme fatigue, ensuing anxiety due to decreased oxygen pumping to brain, lowered blood pressure causing chills, elevated heart beat casing sweating. In this case I would need your Arterial blood gas values of O2 and CO2 right away before proceeding further. Also tests for blood clotting too. You would need immediate medical attention in this case - and will need oxygen support to begin with.

3. Hypoglycemia with your presumed value of Serum Glucose of 70 as a random value also is another to the list. In this case you will need intravenous dextrose as soon as possible to get them elevated. The symptoms match mostly with the above milder septicemia or ARDS type.

Get medical help asap. You may need an admission.

Let me know if I have missed out any other concern in your question.

Yet again, I duly appreciate your query to me, I do hope that you have found something useful to help you and I shall be glad to answer any further apprehensions.


Dr Sujeet, MBBS, MD.
Consultant Physician.
Above answer was peer-reviewed by
Follow-up: Using keflex for cellulitis and septra for UTI. Have ketons, wbc, and creatinine in urine. Profuse sweating, chills and anxiety. Septic? 29 hours later
Thank you so much for your help. I went to the ER yesterday with severe chest pain and they said I hyperventilated with a panic attack. They did test and said everything looked normal and my chest xray was normal. I was shocked. They gave me half a bag of fluids and 5 Ativan and sent me home.
Answered by Dr. Sujeet N Charugulla 44 hours later
Brief Answer:
Relax and keep calm.

Detailed Answer:
Thanks for the followup.

Good that you have taken medical assistance in ER, panic attack does give a range of symptoms you have described. But, I could not suspect this diagnosis in my probable list, as your written background medical history was full of infections.

Hence, benefit of the doubt always is good - and you have made the right decision. You now need to relax as may have suggested by your clinical diagnosis by the doctor.

Wish you best of health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor